20-12-2018 11:24 AM - edited 20-12-2018 11:27 AM
This is a subject close to my heart. I've written about it on here many times, and I don't want to detract from saying that for most people tamoxifen works and they get no side effects or very few. For me, it didn't have few side-effects, and thats an understatement as I was told I had rare and severe responses to ti. I was removed from it by my consultant in the summer of 2016 after 6 weeks of absolute hell, physical and mental symptoms too many to list. It came down to quality of life, and I had none on the tamoxifen. I am very negatively responsive to hormone changes and had a past history of severe hormone issues, so it was no suprise to me that I developed the problems I did. I was so stressed and overwrought - terrified to take it and terrified to not take it. My 'temporary break' turned into a permanent break. I was a similar age to you (47) when I started tamoxifen (same treatment plan as you) and at 50 still haven't gone through the menopause...but thats a different story lol. I am gradually getting there in late peri , but who knows how much longer. The tamoxifen certainly kick-started my late peri, for sure!
So, what I'm saying is that you need to decide how much better life is without it to with it. As for 'should it be better now', in my own personal experience I noticed some instant changes for the better, but it took me a good 6 months to get back to a stable and normal condition. My hormones all needed time to readjust. At that point I started a thread called 'Progesterone, hormones and ...' eeek can't recall the title, but its still going now and has gone totally off theme. The point at the time though, when starting it, was that I was struggling to understand why I wasn't quickly changing back to pre-tamoxifen times. I did eventually though, but it seemed to take quite a few menstrual cycles to get there.
20-12-2018 08:04 AM
19-12-2018 10:30 AM
Following as I've had terrible problems with side effects - been on tamoxifen for a year since my diagnosis last December. I genuinely feel like a different person - debilitating fatigue, brain 'fog', anxiety, mood swings, joint pain, eyesight issues (confirmed by my optician) to name but a few.
My GP declared me 'depressed' (I'm not) and prescribed strong antidepressants which you can't even take with Tamoxifen (??) and just said stay off work. That's not the answer.
My consultant has now decided to take me off for two weeks to see if I have gone through menopause, he will then switch me to Letrozole (I'm nearly 45 not convinced I yet have) but my auntie had the same issues, moved to Letrozole and her side effects are even worse!
I just want to feel like me again, I was such a fit and active person before all of this and feel stupid complaining but I just don't have the same quality of life.
I had WLE, rads with extra boost (ended that treatment in March) and prescribed hormone therapy, so didn't even have chemo so don't understand why I'm feeling so utterly terrible.
I've only been off it two days and wondering if/when I should feel a difference, if any?
Thanks for reading.
12-11-2018 09:22 PM
27-10-2018 12:47 AM
Hi everyone. Re coming off Tamoxifen. I have been on it for 2 years after having a lumpectomy, radiotherapy etc. I have felt like coming off it since after the first 3 months, but I am to afraid. The side effects are awful, the worst for me being the hot flushes and vaginal atrophy. I'm 67 years old and went through the menopause about 13 years ago. I've also got lots of joint pain. I suffer from ME, Fibromyalgia, Hypothyroid plus a few more things, so a lot of the symptoms I have had for years have become more severe. I just feel as if the side effects from this have been the last straw x
15-10-2018 08:40 AM
15-10-2018 04:45 AM
23-06-2018 08:13 PM
Just FYI, I recently saw my Oncologist and she told me that new studies have shown that taking a hormone blocker like Tamoxifen or Aromisen (spelling?) for an additional two years (so, seven years total) is as effective as taking hormone blockers for ten years. I have two more years to go on Tamoxifen and I have just started having excessive sweating. I also take Cymbalta to help with joint pain and it has helped me a lot. I am 75 years old and exercise daily.
I hope this helps.
23-06-2018 07:59 PM
Just FYI, I recently saw my Oncologist and she told me that new studies have shown that taking a hormone blocker like Tamoxifen or Aromisen (spelling?) for an additional two years (so, seven years total) is as effective as taking hormone blockers for ten years. I have two more years to go on Tamoxifen and I have just started having excessive sweating. I also take Cymbalta to help with joint pain and it has helped me a lot.
I hope this helps.
24-04-2018 11:15 PM
20-03-2018 05:02 PM
07-03-2018 06:34 PM
I had a lumpectomy in 2 places in my right breast almost a year ago and was on tamoxofin for 8 months. WIth my oncologists blessing I went off of it about 3 weeks ago. I am significantly happier, have more energy, am exercising more and have had ZERO hot flashes for about a week now. I am actually somewhat surprised but am thrilled to be able to sleep through the night and not have to sit at work with a fan on me all day. Hopefully the 10 pounds I put on will come off too.
04-03-2018 11:38 AM
I came of tamoxifen 29th November 2017 after been on them for 5years. I had to have anti depressants to counter act the tamoxifen. The side effects were awful. Severe mood swings and severe joint pain.
Im 45 now breaking out in spots, periods have never gone away can be very heavy and painful. Feel really washed out, no energy is this normal thanks
06-12-2017 09:45 PM
hi helena thanks for your message i hope you have a very merry christmas too,this is such a helpful forum im so pleased that i joined it its so so helpful xxx big hug to you helena xxx
06-12-2017 07:45 PM
05-12-2017 10:38 AM
04-12-2017 06:58 PM
well i saw the oncologist today and im staying on tamoxifen it was nice to know the anxiety is normal and she said my hormones will be a bit all over the place by 12 weeks on it ,it should settle and the brain fog will settle too,so im going to keep myself protected by staying on it ,and im gonna live my life now ,i seem to have accepted the emotional bit ,just going with the flow it helps just to express your feelings and not feel bad about it when haveing a good cry now and then little fairy best wishes to all the ladies on here xx